• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Advice for antibiotics

#1
#2
It's a common side effect of ABs to cause diarrhoea because the antibiotic alters the intestinal bacterial environment. It is not an allergic reaction and may continue for a few days after you finish the course.... try and persevere, make sure you are drinking plenty of fluids and maybe take some immodium to bulk it up? If it gets too severe/unbearable then call your GP.
 
#3
thanks GG I've bloated up bigtime too :(
 
#4
and lost my appetite
 
#5
Oh you poor thing... sounds like your stomach is really churning. Live yoghurt can help too at trying to restore the natural flora and fauna of the digestive tract.

Watch out for electrolyte loss that can make you feel worse. I've cut this from one of our work advice sheets
"
  • As a rough guide, drink at least 200 mls after each bout of diarrhoea (after each watery stool).
  • This extra fluid is in addition to what you would normally drink. For example, an adult will normally drink about two litres a day, but more in hot countries. The above '200 mls after each bout of diarrhoea' is in addition to this usual amount that you would drink.
  • If you vomit, wait 5-10 minutes and then start drinking again, but more slowly. For example, a sip every 2-3 minutes, but making sure that your total intake is as described above.
  • You will need to drink even more if you are dehydrated. A doctor will advise on how much to drink if you are dehydrated.
For most adults, fluids drunk to keep hydrated should mainly be water. But, ideally, include some fruit juice and/or soup (for the potassium and sodium). It is best not to have drinks that contain a lot of sugar such as cola or pop as they can sometimes make diarrhoea worse.

Eat as normally as possible

It used to be advised to 'starve' for a while if you had infectious diarrhoea. However, now it is advised to eat small, light meals if you can. Be guided by your appetite. You may not feel like food and most adults can do without food for a few days. Eat as soon as you are able - but don't stop drinking. If you do feel like eating, avoid fatty, spicy or heavy food at first. Plain foods such as wholemeal bread and rice are good foods to try eating first."
 
#6
thanks GG
 
#7
aogg
soz to hear your having a rough time!

this might not be the best advice

personally id have a sneaky chat with my gp. i have been on AB's a few time during cd a cuple of which were for serious tooth abscess'. when i tell my dentist about cd and ask for an AB that allows me to not eat he went mad! told me i didne need to do such an extreme diet nor loose weight and that it would be the ruin of my teeth and wouldnt prescribe anything else. when i needed them for other things from gp i asked same question n he changed them for me and was totally supportive!!

note: to contradict myself... one time my tooth abscess was so bad i had different ABs the strongest i could have had n it was a last resort before i ended up in hospital (as had happened before) this time i did stop cd had to eat! i was desperate and in so much pain i couldn't care less about cd lol

hope you feel better soon hun if it continues may be worth thinking about changing them though

xxx
 
#8
I've come off CD for this week whilst I'm on AB, I've had some very good advice and have weighed up what i am doing, talked to my CDC and she seems fine about it, I will just have to be very careful, the good thing is tho, I have lost my appetite so will only be thinking about eating either egg on toast or beans on toast and porridge :) the other problem is the nausea if i dont eat, i was sick yesterday, it was awful :(
 


Similar threads